MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34201
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1-name and address: postal code: (b)(6).E3-occupation: vascular surgeon.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported by a vascular surgeon that, the retracta detachable embolization coil was difficult to detach from the delivery system.The coil was then retracted and discarded.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 27jun2024, it was reported that the user rotated the torque device more than 15 rotations.The torque device was initially rotated counterclockwise, and then clockwise, when the user saw that it did not release.The junction zone was not in the correct position inside of the catheter tip while attempting to deploy.The user was advised to ensure that the junction was half in and half out of the catheter.The user then reported that the junction was in the correct position and proceeded to rotate the torque device.From the perspective of the rep, the catheter was approximately 2cm above the junction, and the user was advised again of the position importance.The user then continued to rapidly rotate the torque device.Highlighting the catheter position and the junction location on the screen, the user then moved the catheter down to the junction.Before this point the coil had been rotated counterclockwise numerous times and clockwise numerous times by the user.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4-model# investigation ¿ evaluation it was reported by a vascular surgeon that, the retracta detachable embolization coil was difficult to detach from the delivery system.The coil was then retracted and discarded.It was reported that the user rotated the torque device more than 15 rotations.The torque device was initially rotated counterclockwise, and then clockwise, when the user saw that it did not release.The junction zone was not in the correct position inside of the catheter tip while attempting to deploy.The user was advised to ensure that the junction was half in and half out of the catheter.The user then reported that the junction was in the correct position and proceeded to rotate the torque device.From the perspective of the rep, the catheter was approximately 2cm above the junction, and the user was advised again of the position importance.The user then continued to rapidly rotate the torque device.Highlighting the catheter position and the junction location on the screen, the user then moved the catheter down to the junction.Before this point the coil had been rotated counterclockwise numerous times and clockwise numerous times by the user.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the current instructions for use [t_mwcer_rev5] state the following: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence gathered upon review of the dmr, ifu, and the dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible that the user did not have the junction zone in the correct place at the time of deployment, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19615849
Report Number1820334-2024-00865
Device Sequence Number6140726
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)260325(10)13828812
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberG34201
Device Catalogue NumberMWCER-35-14-14
Device Lot Number13828812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer06/27/2024
09/06/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/09/2024
09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale